Alert archive / Utah / Red Flag Warnings in 2007

Red Flag Warning 27, NWS Salt Lake City, UT

August 9, 2007

NWS Salt Lake City, UT issued this red flag warning at Aug 9, 2007, 3:04 PM MDT. It took effect at Aug 10, 2007, 9:00 AM MDT. It was in force for 37 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 9, 2007, 3:04 PM MDT (21:04 UTC)
In effect from
Aug 10, 2007, 9:00 AM MDT
Expired
Aug 11, 2007, 10:00 PM MDT
In force
37 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 092104
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
304 PM MDT THU AUG 9 2007

UTZ420-423-426-434-101000-
/O.NEW.KSLC.FW.W.0027.070810T1800Z-070811T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
WASATCH MOUNTAINS NORTH OF I80-
WEST CENTRAL DESERTS AND MOUNTAINS-
304 PM MDT THU AUG 9 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM MDT FRIDAY FOR
STRONG WINDS AND LOW HUMIDITY. THIS WARNING INCLUDES FIRE WEATHER
ZONES 420...423...426 AND 434...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM MDT FRIDAY
FOR STRONG SOUTH TO SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY FOR
WEST-CENTRAL AND PORTIONS OF NORTHERN UTAH. THIS INCLUDES FIRE
WEATHER ZONES 420...423...426 AND 434.

SOUTH TO SOUTHWEST WINDS 15-25 MPH WITH GUSTS OF 30-35 MPH WILL
DEVELOP AGAIN TOMORROW AFTERNOON AND EVENING ACROSS PORTIONS OF
NORTHERN AND WEST-CENTRAL UTAH. IN ADDITION TO THE STRONG
WINDS...RELATIVE HUMIDITY WILL DROP BELOW 15 PERCENT ACROSS THE
WARNING AREA. THIS COMBINATION OF STRONG WINDS AND LOW HUMIDITY
WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
4 follow-up statements
000 
WWUS85 KSLC 100956
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
356 AM MDT FRI AUG 10 2007

UTZ420-423-426-434-102100-
/O.EXT.KSLC.FW.W.0027.070810T1500Z-070811T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
WASATCH MOUNTAINS NORTH OF I80-
WEST CENTRAL DESERTS AND MOUNTAINS-
356 AM MDT FRI AUG 10 2007

...RED FLAG WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 10 PM
MDT THIS EVENING FOR STRONG SOUTH WINDS AND LOW RELATIVE HUMIDITY. 
THIS WARNING INCLUDES FIRE WEATHER ZONES 420...423...426 AND 434...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 9 AM THIS MORNING TO
10 PM MDT THIS EVENING FOR STRONG SOUTH WINDS AND LOW RELATIVE 
HUMIDITY. THIS WARNING INCLUDES FIRE WEATHER ZONES 420...423...426
AND 434.

SOUTH TO SOUTHWEST WINDS 15-25 MPH WITH GUSTS OF 30-35 MPH WILL
DEVELOP THIS MORNING AND CONTINUE INTO THIS EVENING ACROSS
PORTIONS OF NORTHERN AND WEST-CENTRAL UTAH. IN ADDITION TO THE
STRONG WINDS...THE RELATIVE HUMIDITY WILL DROP BELOW 15 PERCENT
ACROSS THE WARNING AREA. THIS COMBINATION OF STRONG WINDS AND LOW
HUMIDITY WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 102025
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
225 PM MDT FRI AUG 10 2007

UTZ421-111100-
/O.EXB.KSLC.FW.W.0027.000000T0000Z-070812T0400Z/
CACHE VALLEY-
225 PM MDT FRI AUG 10 2007

...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT SATURDAY FOR 
STRONG SOUTH WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE
421...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING FOR STRONG WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT
UNTIL 10 PM MDT SATURDAY FOR THE CACHE VALLEY. 

SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH 
WILL CONTINUE INTO THIS EVENING THEN DIMINISH. WINDS WITH SIMILAR
SPEEDS ARE EXPECTED TO PICK UP AGAIN LATE SATURDAY MORNING AND
CONTINUE INTO SATURDAY EVENING. IN ADDITION TO THE STRONG
WINDS...THE RELATIVE HUMIDITY WILL REMAIN BELOW 15 PERCENT THROUGH
THIS EVENING THEN DROP BELOW 15 PERCENT AGAIN AROUND NOON SATURDAY
THROUGH SATURDAY EVENING. THIS COMBINATION OF STRONG WINDS AND
LOW HUMIDITY WILL CREATE SEVERE FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ420-423-426-434-111100-
/O.EXT.KSLC.FW.W.0027.000000T0000Z-070812T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
WASATCH MOUNTAINS NORTH OF I80-
WEST CENTRAL DESERTS AND MOUNTAINS-
225 PM MDT FRI AUG 10 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM MDT SATURDAY FOR 
STRONG SOUTH WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES
420-423-426-434...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM MDT SATURDAY FOR
PORTIONS OF NORTHWEST UTAH INCLUDING THE NORTHWEST DESERTS...THE
CENTRAL WASATCH FRONT AND TOOELE VALLEY...AND THE NORTHERN WASATCH
MOUNTAINS. 

SOUTH TO SOUTHWEST WINDS 15-25 MPH WITH GUSTS OF 30-35 MPH WILL
CONTINUE INTO THIS EVENING ACROSS THESE AREAS THEN DIMINISH. WINDS
OF SIMILAR SPEEDS ARE EXPECTED TO DEVELOP AGAIN BY LATE MORNING
SATURDAY AND CONTINUE INTO SATURDAY EVENING. IN ADDITION TO THE
STRONG WINDS...RELATIVE HUMIDITIES WILL REMAIN BELOW 15 PERCENT
ACROSS THE WARNING AREA INTO THIS EVENING AND DROP BACK TO THESE
LEVELS AGAIN AROUND NOON SATURDAY. THIS COMBINATION OF STRONG
WINDS AND LOW HUMIDITY WILL CREATE SEVERE FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 110858
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
258 AM MDT SAT AUG 11 2007

UTZ420-421-423-426-434-112100-
/O.CON.KSLC.FW.W.0027.000000T0000Z-070812T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-CACHE VALLEY-
SALT LAKE AND TOOELE VALLEYS-WASATCH MOUNTAINS NORTH OF I80-
WEST CENTRAL DESERTS AND MOUNTAINS-
258 AM MDT SAT AUG 11 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY. THIS WARNING
INCLUDES FIRE WEATHER ZONES 420...421...423...426 AND 434...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY. THIS WARNING
INCLUDES FIRE WEATHER ZONES 420...421...423...426 AND 434. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS
OF 30 TO 35 MPH THIS AFTERNOON INTO THIS EVENING THEN DIMINISH.
IN ADDITION TO THE STRONG WINDS...THE RELATIVE HUMIDITY WILL
DROP BELOW 15 PERCENT LATE THIS MORNING AND CONTINUE AT VERY LOW
LEVELS INTO THIS EVENING. THIS COMBINATION OF STRONG WINDS AND LOW
HUMIDITY WILL CREATE SEVERE FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 112031
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
231 PM MDT SAT AUG 11 2007

UTZ420-421-423-426-434-120400-
/O.CON.KSLC.FW.W.0027.000000T0000Z-070812T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-CACHE VALLEY-
SALT LAKE AND TOOELE VALLEYS-WASATCH MOUNTAINS NORTH OF I80-
WEST CENTRAL DESERTS AND MOUNTAINS-
231 PM MDT SAT AUG 11 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER 
ZONES 420-421-423-426-434...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR PORTIONS OF NORTHERN AND WESTERN UTAH INCLUDING FIRE
WEATHER ZONES 420-421-423-426-434.

SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS 30 TO 35 MPH
WILL CONTINUE INTO THIS EVENING THEN DIMINISH. IN ADDITION TO THE
STRONG WINDS...THE RELATIVE HUMIDITY WILL REMAIN BELOW 15 PERCENT
INTO THIS EVENING AS WELL. THIS COMBINATION OF WIND AND LOW
HUMIDITY WILL CREATE SEVERE FIRE WEATHER CONDITIONS.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 9, 10:05 AM MDT, 4 hours 59 minutes earlier.

Area forecast discussion, Aug 9, 10:05 AM MDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1005 AM MDT THU AUG 9 2007

.SYNOPSIS...A DRY SOUTHWEST FLOW WILL REMAIN ACROSS THE REGION
THROUGH FRIDAY. MOISTURE WILL RETURN TO UTAH SATURDAY AND REMAIN
ACROSS THE REGION THROUGH MIDWEEK.

&&

.DISCUSSION...SUNNY SKIES ARE WIDESPREAD ACROSS THE REGION THIS
MORNING. A RELATIVELY WELL DEFINED VORT MAX IS MOVING ACROSS
NEVADA AT THIS TIME. THIS SHORTWAVE IS EXPECTED TO WEAKEN AS IT
CROSSES NEVADA LATE THIS MORNING INTO THIS AFTERNOON. THIS WAS
PICKED UP WELL BY BOTH THE 12Z NAM AND THE 12Z GFS.

WATER VAPOR IMAGERY INDICATES SOME MID-LEVEL MOISTURE REMAINS
ACROSS MAINLY THE NORTHERN HALF OF UTAH THIS MORNING. THIS
MOISTURE...IN ASSOCIATION WITH THE SHORTWAVE SHOULD BE ENOUGH TO
DEVELOP MAINLY HIGH BASED THUNDERSTORMS OVER THE HIGHER TERRAIN
THIS AFTERNOON. UPDATED TO ADD A CHANCE OF DRY THUNDERSTORMS WITH
GUSTY WINDS TO THE NORTHERN WASATCH MOUNTAINS AND TO INCREASE SKY
COVER OVER EXTREME SOUTHWESTERN WYOMING.

AS THE MEAN RIDGE MOVES WEST SATURDAY...EXPECT MID-LEVEL MOISTURE
TO INCREASE ACROSS MUCH OF THE REGION. BOTH GFS/EC INDICATE THIS
PATTERN WILL BE PERSISTENT THROUGH MID-WEEK NEXT WEEK.

&&

.AVIATION...GUSTY SOUTH WINDS ARE EXPECTED TO DEVELOP BY LATE
MORNING AT KSLC...AND CONTINUE THROUGH THE AFTERNOON. THIS SHOULD
DELAY THE WIND SHIFT TO NORTHWEST ASSOCIATED WITH THE PASSING LAKE
BREEZE UNTIL AT LEAST 22Z. THERE IS A 30 PERCENT CHANCE THIS WIND
SHIFT WILL NOT OCCUR TODAY.

&&

.FIRE WEATHER...A WEAK STORM SYSTEM MOVING THROUGH THE AREA WILL
BRING GUSTY SOUTH TO SOUTHWEST WINDS TO PORTIONS OF THE FIRE
DISTRICT TODAY. A FEW SPOTS OVER THE WESTERN VALLEYS AND SOUTHWEST
UTAH WILL SEE GUSTS GREATER THAN 30 MPH THIS AFTERNOON. HUMIDITIES
REMAIN VERY LOW ACROSS THE FIRE DISTRICT...BUT CURRENTLY FUELS DO
NOT REMAIN CRITICAL ENOUGH TO WARRANT A RED FLAG WARNING. WINDS WILL
DECREASE SLIGHTLY TOMORROW THROUGH THE WEEKEND. ISOLATED DRY
THUNDERSTORMS CAN BE EXPECTED OVER THE HIGH TERRAIN TODAY AND
TOMORROW BEFORE MOISTURE INCREASES THIS WEEKEND...WHICH COULD RESULT
IN GREATER COVERAGE OF DRY THUNDERSTORMS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

PUBLIC...C.SMITH
FIRE WEATHER/AVIATION...CHENG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 9, 6:15 AM MDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
615 AM MDT THU AUG 9 2007

UTZ009>011-517-518-101300-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
615 AM MDT THU AUG 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
NORTHERN UTAH AND SOUTHWEST UTAH.

.DAY ONE...TODAY AND TONIGHT

A WEAK SYSTEM ALOFT HAS THE POTENTIAL TO DEVELOP ISOLATED HIGH
BASED THUNDERSTORMS OVER THE HIGHER TERRAIN OF UTAH LATE THIS
AFTERNOON INTO THIS EVENING. THESE STORMS WILL PRODUCE BOTH DRY
LIGHTNING AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

DRIER CONDITIONS WILL OCCUR FRIDAY BUT THEN MOISTURE WILL INCREASE
SATURDAY AND PREVAIL ACROSS THE REGION THROUGH WEDNESDAY.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY.

.SPOTTER INFORMATION STATEMENT...

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Red Flag Warnings in Utah, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.